An analogue of the Variational Principle for group and pseudogroup actions
Annales de l'Institut Fourier, Volume 63 (2013) no. 3, p. 839-863

We generalize to the case of finitely generated groups of homeomorphisms the notion of a local measure entropy introduced by Brin and Katok [7] for a single map. We apply the theory of dimensional type characteristics of a dynamical system elaborated by Pesin [25] to obtain a relationship between the topological entropy of a pseudogroup and a group of homeomorphisms of a metric space, defined by Ghys, Langevin and Walczak in [12], and its local measure entropies. We prove an analogue of the Variational Principle for group and pseudogroup actions which allows us to study local dynamics of foliations.

On généralise au cas des groupes d’homéomorphismes de type fini la notion d’entropie mesure locale introduite par Brin et Katok [7] pour une seule transformation. On applique la théorie des caractéristiques de type dimension d’un système dynamique élaborée par Pesin [25] pour obtenir une relation entre l’entropie topologique d’un pseudogroupe et d’un groupe d’homéomorphismes d’un espace métrique, définie par Ghys, Langevin et Walczak dans [12], et ses entropies mesure locale. On prouve un analogue du principe variationnel pour les actions de groupe et de pseudogroupe qui nous permet d’étudier les dynamiques locales des feuilletages.

DOI : https://doi.org/10.5802/aif.2778
Classification:  37C85,  28D20,  37B40
Keywords: variational principle, topological entropy, Carathéodory structures, Carathéodory measures and dimensions, local measure entropy, pseudogroups, foliations, Hausdorff measure, homogeneous measure
@article{AIF_2013__63_3_839_0,
     author = {Bi\'s, Andrzej},
     title = {An analogue of the Variational Principle for group and pseudogroup actions},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {63},
     number = {3},
     year = {2013},
     pages = {839-863},
     doi = {10.5802/aif.2778},
     mrnumber = {3137474},
     zbl = {1294.37011},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2013__63_3_839_0}
}
Biś, Andrzej. An analogue of the Variational Principle for group and pseudogroup actions. Annales de l'Institut Fourier, Volume 63 (2013) no. 3, pp. 839-863. doi : 10.5802/aif.2778. http://www.numdam.org/item/AIF_2013__63_3_839_0/

[1] Álvarez López, J. A.; Candel, A. Equicontinuous foliated spaces, Math. Z., Tome 263 (2009) no. 4, pp. 725-774 | Article | MR 2551597 | Zbl 1177.53026

[2] Ambrosio, Luigi; Tilli, Paolo Topics on analysis in metric spaces, Oxford University Press, Oxford, Oxford Lecture Series in Mathematics and its Applications, Tome 25 (2004) | MR 2039660 | Zbl 1080.28001

[3] Biś, Andrzej Entropies of a semigroup of maps, Discrete Contin. Dyn. Syst., Tome 11 (2004) no. 2-3, pp. 639-648 | Article | MR 2083436 | Zbl 1063.37003

[4] Biś, Andrzej; Urbański, Mariusz Some remarks on topological entropy of a semigroup of continuous maps, Cubo, Tome 8 (2006) no. 2, pp. 63-71 | MR 2244617 | Zbl 1139.37006

[5] Bowen, Rufus Entropy for group endomorphisms and homogeneous spaces, Trans. Amer. Math. Soc., Tome 153 (1971), pp. 401-414 | Article | MR 274707 | Zbl 0212.29201

[6] Bowen, Rufus Topological entropy for noncompact sets, Trans. Amer. Math. Soc., Tome 184 (1973), pp. 125-136 | Article | MR 338317 | Zbl 0274.54030

[7] Brin, M.; Katok, A. On local entropy, Geometric dynamics (Rio de Janeiro, 1981), Springer, Berlin (Lecture Notes in Math.) Tome 1007 (1983), pp. 30-38 | Article | MR 730261 | Zbl 0533.58020

[8] Bufetov, A. Topological entropy of free semigroup actions and skew-product transformations, J. Dynam. Control Systems, Tome 5 (1999) no. 1, pp. 137-143 | Article | MR 1681003 | Zbl 0949.37001

[9] Coifman, Ronald R.; Weiss, Guido Analyse harmonique non-commutative sur certains espaces homogènes, Springer-Verlag, Berlin, Lecture Notes in Mathematics, Vol. 242 (1971) (Étude de certaines intégrales singulières) | MR 499948 | Zbl 0224.43006

[10] Falconer, Kenneth Techniques in fractal geometry, John Wiley & Sons Ltd., Chichester (1997) | MR 1449135 | Zbl 0869.28003

[11] Friedland, Shmuel Entropy of graphs, semigroups and groups, Ergodic theory of Z d actions (Warwick, 1993–1994), Cambridge Univ. Press, Cambridge (London Math. Soc. Lecture Note Ser.) Tome 228 (1996), pp. 319-343 | Article | MR 1411226 | Zbl 0878.54025

[12] Ghys, É.; Langevin, R.; Walczak, P. Entropie géométrique des feuilletages, Acta Math., Tome 160 (1988) no. 1-2, pp. 105-142 | Article | MR 926526 | Zbl 0666.57021

[13] Gromov, Misha Metric structures for Riemannian and non-Riemannian spaces, Birkhäuser Boston Inc., Boston, MA, Modern Birkhäuser Classics (2007) (Based on the 1981 French original, With appendices by M. Katz, P. Pansu and S. Semmes, Translated from the French by Sean Michael Bates) | MR 2307192 | Zbl 1113.53001

[14] Haefliger, André Variétés feuilletées, Ann. Scuola Norm. Sup. Pisa (3), Tome 16 (1962), pp. 367-397 | Numdam | MR 189060 | Zbl 0122.40702

[15] Haefliger, André Groupoïdes d’holonomie et classifiants, Astérisque (1984) no. 116, pp. 70-97 (Transversal structure of foliations (Toulouse, 1982)) | Zbl 0562.57012

[16] Haefliger, André Pseudogroups of local isometries, Differential geometry (Santiago de Compostela, 1984), Pitman, Boston, MA (Res. Notes in Math.) Tome 131 (1985), pp. 174-197 | MR 864868 | Zbl 0656.58042

[17] Hajłasz, Piotr Sobolev spaces on metric-measure spaces, Heat kernels and analysis on manifolds, graphs, and metric spaces (Paris, 2002), Amer. Math. Soc., Providence, RI (Contemp. Math.) Tome 338 (2003), pp. 173-218 | Article | MR 2039955 | Zbl 1048.46033

[18] Heinonen, Juha Lectures on analysis on metric spaces, Springer-Verlag, New York, Universitext (2001) | Article | MR 1800917 | Zbl 0985.46008

[19] Luukkainen, Jouni; Saksman, Eero Every complete doubling metric space carries a doubling measure, Proc. Amer. Math. Soc., Tome 126 (1998) no. 2, pp. 531-534 | Article | MR 1443161 | Zbl 0897.28007

[20] Ma, Ji-Hua; Wen, Zhi-Ying A Billingsley type theorem for Bowen entropy, C. R. Math. Acad. Sci. Paris, Tome 346 (2008) no. 9-10, pp. 503-507 | Article | MR 2412786 | Zbl 1138.37007

[21] Mattila, Pertti Geometry of sets and measures in Euclidean spaces, Cambridge University Press, Cambridge, Cambridge Studies in Advanced Mathematics, Tome 44 (1995) (Fractals and rectifiability) | MR 1333890 | Zbl 0819.28004

[22] Mauldin, R. Daniel; Urbański, Mariusz Graph directed Markov systems, Cambridge University Press, Cambridge, Cambridge Tracts in Mathematics, Tome 148 (2003) (Geometry and dynamics of limit sets) | Article | MR 2003772 | Zbl 1033.37025

[23] Montgomery, Deane; Zippin, Leo Topological transformation groups, Interscience Publishers, New York-London (1955) | MR 73104 | Zbl 0068.01904

[24] Pesin, Yakov B. Dimension Type Characteristics for Invariant Sets of Dynamical Systems, Russian Math. Surveys, Tome 43 (1988), pp. 111-151 | Article | MR 969568 | Zbl 0684.58024

[25] Pesin, Yakov B. Dimension theory in dynamical systems, University of Chicago Press, Chicago, IL, Chicago Lectures in Mathematics (1997) (Contemporary views and applications) | MR 1489237 | Zbl 0895.58033

[26] Sumi, Hiroki Skew product maps related to finitely generated rational semigroups, Nonlinearity, Tome 13 (2000) no. 4, pp. 995-1019 | Article | MR 1767945 | Zbl 0959.30014

[27] Vol’Berg, A .L.; Konyagin, S. V. There is a homogeneous measure on any compact subset of n , Soviet Math. Dokl., Tome 30 (1984), pp. 453-456 | Zbl 0598.28010

[28] Vol’Berg, A .L.; Konyagin, S. V. On measure with the doubling condition, Math. USSR-Izv., Tome 30 (1988), pp. 629-638 | Article | Zbl 0727.28012

[29] Walczak, P. Dynamics of Foliations, Groups and Pseudogroups, Birkhäuser, Basel, Monografie Matematyczne, Tome 64 (2004) | MR 2056374 | Zbl 1084.37022